Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 66, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 7, 2014, 7:08 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, Ulster County, New York. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 7:08 PM EDT (23:08 UTC)
- Expired
- Jul 7, 2014, 8:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Northwest Hills Planning Region, CT, Dutchess County, NY, Ulster County, NY
The radar
The Brookhaven radar (KOKX), 97 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:08 PM EDT | TSTM WND DMG | Wappingers Falls, NY | TREES DOWN |
| Jul 7, 7:33 PM EDT | TSTM WND DMG | New Milford, CT | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941
WUUS51 KALY 072308
SVRALY
CTC005-NYC027-111-080015-
/O.NEW.KALY.SV.W.0066.140707T2308Z-140708T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
708 PM EDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...POUGHKEEPSIE...PAWLING...BEACON...
SOUTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...TORRINGTON...NEW MILFORD...
* UNTIL 815 PM EDT
* AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MYERS CORNER...OR 6 MILES NORTHEAST OF BEACON...AND MOVING EAST AT
40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PAWLING BY 725 PM EDT...
WINGDALE BY 730 PM EDT...
GAYLORDSVILLE AND MERWINSVILLE BY 735 PM EDT...
NEW MILFORD BY 740 PM EDT...
NEW PRESTON BY 745 PM EDT...
OAKVILLE BY 805 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4145 7400 4152 7401 4158 7396 4158 7403
4171 7402 4187 7312 4162 7300 4156 7310
4155 7315 4151 7316 4150 7331 4146 7331
4151 7339 4149 7345 4166 7351 4152 7353
4149 7392 4144 7398
TIME...MOT...LOC 2308Z 262DEG 35KT 4157 7385
$$
FRUGIS4 follow-up statements
112
WWUS51 KALY 072326
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
726 PM EDT MON JUL 7 2014
NYC111-072335-
/O.CAN.KALY.SV.W.0066.000000T0000Z-140708T0015Z/
ULSTER NY-
726 PM EDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ULSTER COUNTY IS
CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4151 7379 4175 7379 4187 7312 4162 7300
4156 7310 4155 7315 4151 7316 4150 7331
4146 7331 4151 7339 4149 7345 4166 7351
4152 7353
TIME...MOT...LOC 2325Z 262DEG 35KT 4162 7361
$$
CTC005-NYC027-080015-
/O.CON.KALY.SV.W.0066.000000T0000Z-140708T0015Z/
LITCHFIELD CT-DUTCHESS NY-
726 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN DUTCHESS AND SOUTHERN LITCHFIELD COUNTIES...
AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH AND VERY HEAVY RAIN.
THIS STORM WAS LOCATED NEAR POUGHQUAG...OR NEAR PAWLING...MOVING
EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WINGDALE...WEBATUCK...SOUTH DOVER AND DOGTAIL CORNERS BY 730 PM
EDT...
GAYLORDSVILLE...GAYLORDSVILLE STATION...MERWINSVILLE AND SOUTH KENT
BY 735 PM EDT...
LOWER MERRYALL AND NORTHVILLE BY 740 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN ORANGE COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
&&
LAT...LON 4151 7379 4175 7379 4187 7312 4162 7300
4156 7310 4155 7315 4151 7316 4150 7331
4146 7331 4151 7339 4149 7345 4166 7351
4152 7353
TIME...MOT...LOC 2325Z 262DEG 35KT 4162 7361
$$
BJF/IAA792
WWUS51 KALY 072348
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
748 PM EDT MON JUL 7 2014
NYC027-072357-
/O.CAN.KALY.SV.W.0066.000000T0000Z-140708T0015Z/
DUTCHESS NY-
748 PM EDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUTCHESS COUNTY
IS CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4167 7351 4180 7351 4187 7312 4162 7300
4156 7310 4155 7315 4151 7316 4150 7331
4146 7331 4151 7339 4149 7345
TIME...MOT...LOC 2347Z 261DEG 42KT 4166 7323
$$
CTC005-080015-
/O.CON.KALY.SV.W.0066.000000T0000Z-140708T0015Z/
LITCHFIELD CT-
748 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHERN LITCHFIELD COUNTY...
AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH AND HEAVY RAIN. THIS
STORM WAS LOCATED NEAR ROMFORD...OR 8 MILES NORTHEAST OF NEW
MILFORD...MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
THOMASTON...REYNOLDS BRIDGE...NORTHFIELD AND WATERTOWN BY 755 PM
EDT...
PLYMOUTH GREEN...PLYMOUTH...HANCOCK AND RORABACK LODGE BY 800 PM
EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN ORANGE AND SOUTHERN DUTCHESS COUNTIES. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
&&
LAT...LON 4167 7351 4180 7351 4187 7312 4162 7300
4156 7310 4155 7315 4151 7316 4150 7331
4146 7331 4151 7339 4149 7345
TIME...MOT...LOC 2347Z 261DEG 42KT 4166 7323
$$
BJF188
WWUS51 KALY 080004
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
804 PM EDT MON JUL 7 2014
CTC005-080015-
/O.CON.KALY.SV.W.0066.000000T0000Z-140708T0015Z/
LITCHFIELD CT-
804 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN LITCHFIELD COUNTY...
AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLYMOUTH...OR NEAR
WOLCOTT...MOVING EAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
DUTCHESS AND LITCHFIELD COUNTIES. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
&&
LAT...LON 4152 7339 4172 7305 4162 7300 4156 7310
4155 7315 4151 7316 4150 7331 4146 7331
TIME...MOT...LOC 0004Z 265DEG 39KT 4166 7300
$$
BJF/IRL650
WWUS51 KALY 080013
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
813 PM EDT MON JUL 7 2014
CTC005-080023-
/O.EXP.KALY.SV.W.0066.000000T0000Z-140708T0015Z/
LITCHFIELD CT-
813 PM EDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LITCHFIELD COUNTY
WILL EXPIRE AT 815 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4152 7339 4172 7305 4162 7300 4156 7310
4155 7315 4151 7316 4150 7331 4146 7331
TIME...MOT...LOC 0013Z 265DEG 39KT 4167 7287
$$
BJF/IRLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:30 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 7, 6:30 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 630 PM EDT MON JUL 7 2014 .SYNOPSIS... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EASTERN NEW YORK. IT IS MOST UNSTABLE IN THIS REGION BUT THUNDERSTORMS COULD EVEN BECOME STRONG IN WESTERN NEW ENGLAND THROUGH EVENING. ANY THUNDERSTORMS WILL DIMINISH OVERNIGHT BUT AS COLD FRONT APPROACHES LATE TUESDAY...MORE THUNDERSTORMS COULD DEVELOP AGAIN. SLIGHTLY DRIER AIR LOOKS TO BUILD INTO THE REGION AREA WITH BUT THERE STILL COULD BE A STRAY THUNDERSTORM ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 630 PM EDT...SEVERE THUNDERSTORM #397 CONTINUES FOR EASTERN NEW YORK THROUGH 1000 PM. RADARS INDICATED THAT THE THUNDERSTORM WORKING THROUGH ALBANY HAS WEAKENED A BIT BUT STILL COULD PRODUCE SOME LOCALLY WIND GUSTS CAPABLE OF DAMAGE. HOWEVER...THE SOUTHERN FLANK HAS ACTUALLY STRENGTHEN ENOUGH TO ISSUE ANOTHER WARNING. THERE WERE OTHER STRONG THUNDERSTORMS IN CENTRAL WASHINGTON COUNTY. THE STORMS TO THE WEST OF OUR REGION HAVE WEAKENED...AT LEAST TEMPORARILY. THE LATEST LAPS ANALYSIS INDICATED SURFACE CAPES HAVE LOWERED TO 1500-2500 J/KG THROUGHOUT MOST OF OUR REGION...STILL UNSTABLE ENOUGH TO TRIGGER STRONG TO LOCALLY SEVERE THUNDERSTORMS. PWATS HAVE RAMPED UP NEARLY 2 INCHES. RAINFALL FROM ANY THUNDERSTORMS COULD BE QUITE HEAVY...PRODUCING LOCALIZED AMOUNTS OF AN INCH OR BETTER. SOME AREAS WILL RECEIVE LITTLE OR NO RAINFALL THROUGH EARLY EVENING...BUT WHERE THUNDERSTORMS HAPPEN...EXPECT HEAVY RAINFALL AND PERHAPS STRONG TO LOCALLY DAMAGING WINDS (MAINLY IN NEW YORK). WESTERN NEW ENGLAND THUNDERSTORMS COULD CONTAIN GUSTY WINDS UP TO 50 MPH AND AN ADDITIONAL DESTRUCTIVE WIND GUSTS CANNOT BE RULED OUT EITHER. LATER THIS EVENING...AS THE SHORT WAVE MOVES ON BY...AND INSTABILITY WEAKENS...THE THREAT OF THUNDERSTORMS WILL DIMINISH. IN FACT...WE LOWER POPS BELOW 15 PERCENT LATER OVERNIGHT INTO EARLY TUESDAY. IT WILL BE A MUGGY OVERNIGHT WITH PATCHY FOG POSSIBLE (PENDING ON HOW MUCH RAIN ULTIMATELY FALLS). LOWS WILL GENERALLY BE IN THE MID TO UPPER 60S. THE WIND WILL PREVAIL FROM A SOUTH DIRECTION 5 TO 10 MPH...BUT OF COURSE COULD BE MUCH HIGHER (AND FROM ANY DIRECTION) IN THE VICINITY OF ANY THUNDERSTORM. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... TUESDAY STARTS QUITE WITH HAZY SUNSHINE. TEMPERATURES LOOK TO GO EVEN HIGHER THAN TODAY WITH A BROAD SOUTHWESTERLY FLOW AHEAD OF AN ADVANCING COLD FRONT. A PRE-FRONTAL TROUGH AHEAD OF THE COLD FRONT...FALLING MID LEVEL HEIGHTS (COOLING ALOFT)...WILL LIKELY TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. INSTABILITY WILL ONCE AGAIN INCREASE TO 1500-3000 J/KG AND THE 0-6KM BULK SHEAR APPROACHES 40 KTS. ONCE AGAIN...THERE WILL BE A THREAT THAT SOME OF THE STORMS COULD BE STRONG TO LOCALLY SEVERE. LAPSE RATES LOOK MODEST TOPPING OUT AROUND 6.0 K/CM. THIS MEANS THAT WIND WILL LIKELY BE THE MOST SEVERE FACTOR WITH LARGE HAIL LIMITED TO THE STRONGEST CELLS. WITH A STRONG WSW FLOW THERE IS A POSSIBILITY THAT A LINE OF ORGANIZED CONVECTION COULD DEVELOP LATE IN THE DAY...MOVING FROM NORTHWEST TO SOUTHEAST. PWATS WILL INCREASE TO AROUND 2 INCHES BY TUESDAY EVENING SO MORE EFFICIENT RAIN WILL LEAD TO LOCALIZED HEAVY RAINFALL. OUR AREA WILL BE UNDERNEATH A NEARLY 100KT JET ENTRANCE REGION WHICH COULD ENHANCED RAINFALL AMOUNTS. DRIER AIR WILL INFILTRATE LATE TUESDAY NIGHT CUTTING PWATS IN HALF AND LOWERING DEWPOINTS BACK INTO THE UPPER 50S. WEDNESDAY IT NOW LOOKS AS IF IT WILL BE DRIER AND THE COLD FRONT WILL PASS THROUGH FASTER THAN EARLIER THOUGHT. NEVERTHELESS...ADDITIONAL ENERGY IN THE WAY OF PERHAPS A SECONDARY COLD FRONT OR TROUGH AND PERHAPS ONE MORE SHORT WAVE...COULD SPARK A FEW ADDITIONAL SHOWERS AND AFTERNOON THUNDERSTORMS. HOWEVER...THESE SHOULD NOT BE AS STRONG OR CONTAIN AS HEAVY AS RAINFALL SINCE PWAT VALUES WILL BE UNDER AN INCH. OTHERWISE...IT WILL BE PARTLY SUNNY. LOOKS MAINLY CLEAR WEDNESDAY NIGHT AND THURSDAY AS PLEASANT SUMMER RETURNS COURTESY OF HIGH PRESSURE BUILDING IN FROM THE GREAT LAKES REGION. WE WILL HAVE TO WATCH A WAVE ALONG THE STALLED FRONT TO OUR SOUTHEAST. RIGHT NOW...MOST MODELS HAVE THIS WAVE AND ANY ASSOCIATED RAINFALL STAYING TO OUR SOUTH...BUT NOT BY THAT MUCH. TEMPERATURE WISE...LOOK FOR HIGHS FROM THE MID 80S TO AROUND 90 TUESDAY AFTERNOON...60S TUESDAY NIGHT. ON WEDNESDAY...THE HIGHS WILL RANGE FROM THE UPPER 70S NORTHWEST TO UPPER 80S SOUTHEAST WEDNESDAY...COOLING TO THE 50S FROM THE CAPITAL REGION NORTH ON WEDNESDAY NIGHT...LOWER 60S SOUTH OF THE CAPITAL REGION. && .LONG TERM /THURSDAY THROUGH MONDAY/... THE LONG TERM LOOKS TO START OUT QUITE WITH HIGH PRESSURE IN CONTROL ON THURSDAY INTO FRIDAY. BOTH DAYS LOOK TO BE RAINFREE WITH COMFORTABLE HUMIDITY LEVELS AND A REFRESHING COOL NIGHT THURSDAY AND FRIDAY NIGHTS. BY SATURDAY...HIGH PRESSURE WILL BE TO OUR SOUTHEAST...ALLOWING FOR HUMIDITY TO BEGIN TO RETURN ALONG WITH THE OUTSIDE CHANCE OF SHOWERS AND THUNDERSTORMS. BY SUNDAY...ANOTHER UPPER LEVEL DISTURBANCE COMBINING WITH INCREASES HUMIDITY WILL GIVE THE BETTER CHANCE FOR AFTERNOON THUNDERSTORMS. THERE ARE SOME SIGNALS THAT A LARGE TROUGH MIGHT DIG SOUTH FROM HUDSON BAY...POSSIBLY A CUTOFF LOW OVER THE GREAT LAKES. THIS WOULD INDUCE AN ENHANCED SOUTHERLY FLOW OVER OUR REGION...AND BRING THE POTENTIAL FOR HEAVY RAINFALL (VIA TRAINING THUNDERSTORMS) FOR MONDAY INTO TUESDAY. THIS SCENARIO IS CERTAINLY NOT ETCHED IN STONE (THE 12Z GFS DOES NOT SUPPORT THIS AS MUCH AS THE EUROPEAN MODELS). HOWEVER...IT SOMETHING THAT BEARS WATCHING. HIGHS EACH OF THE DAYS OF THE EXTENDED WILL GENERALLY RANGE FROM 80-85 IN THE VALLEYS...MID TO UPPER 70S HIGHER TERRAIN. THE DIFFERENCE WILL BE IN THE HUMIDITY...LOWER ON THURSDAY AND FRIDAY (DEWPOINTS IN THE 50S)...MODERATE SATURDAY AND SUNDAY (DEWPOINTS IN THE 60S)...AND LIKELY HIGH BY MONDAY (AROUND 70). LOWS WILL BE IN THE 50S THURSDAY AND FRIDAY NIGHTS...60S SATURDAY AND SUNDAY...60S TO NEAR 70 BY MONDAY NIGHT. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... A COLD FRONT IS APPROACHING FROM THE WEST. THE AIRMASS ACROSS MUCH OF THE REGION HAS BECOME MOIST AND UNSTABLE. A ROUND OF CONVECTION WILL FIRE UP AS WE HEAD THROUGH THE AFTERNOON INTO THE EVENING HOURS AS A SHORT WAVE TROUGH MOVES THROUGH THE DEEP WEST-SOUTHWEST FLOW ACROSS THE REGION. SOME OF THESE STORMS HAS THE POTENTIAL TO BECOME STRONG TO SEVERE. THE MAIN THREAT IS FOR STRONG/DAMAGING WINDS. LOOKING THROUGH MODELS HAVE USED THE HRRR-3KM FOR GUIDANCE FOR INCLUDING THUNDERSTORMS IN THE TAFS. HAVE TEMPO GROUPS IN FOR KALB (22Z-00Z) AND KPSF (23Z-01Z). WHERE HAVE HIGHER CONFIDENCE. WHILE AT KGFL AND KPOU HAVE USED VCSH TO ADDRESS CONVECTION. CONVECTION IS EXPECTED TO WIND DOWN BY LATE EVENING WITH SKIES BECOMING PARTLY CLOUDY AND WINDS WILL WEAKEN. SOME AREAS OF FOG AND/OR STRATUS COULD DEVELOP OVERNIGHT PARTICULARLY IN AREAS WHERE WHICH SHOWERS/THUNDERSTORMS OCCUR. HAVE MVFR VIS IN TAFS WITH SCATTERED MVFR CLOUDS. AFTER SUNRISE MIXING BEGINS AND ANY FOG WILL DISSIPATE AND CLOUDS WOULD LIFT. CONVECTION ON TUESDAY SHOULD NOT OCCUR UNTIL AFTER 18Z/TUESDAY END OF TAF PERIOD. MAINLY LOOKING AT SOUTH TO SOUTHWEST WINDS 10-15 KNOTS WITH GUSTS INTO THE 20S. WINDS WILL WEAKEN/DIMINISH OVERNIGHT. SOUTH TO SOUTHWEST WINDS TUESDAY INCREASING TO AROUND 10 KNOTS. WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS. OUTLOOK... TUE NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA. WED-WED NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. THU-FRI NO OPERATIONAL IMPACT. NO SIG WX. SAT: LOW OPERATIONAL IMPACT. SLIGHT CHC PM TSRA. && .FIRE WEATHER... UNSETTLED WEATHER THROUGH MIDWEEK. RH VALUES WILL REMAIN ELEVATED THROUGHOUT THIS TIME FRAME WITH THE THREAT OF THUNDERSTORMS...MAINLY THIS EVENING AND AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOME OF THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND HEAVY RAINFALL. IT IS A BETTER THAN 50/50 CHANCE THAT ALL AREAS RECEIVE A QUARTER INCH OR MORE OF RAINFALL THROUGH EARLY WEDNESDAY...SOME AREAS A LOT MORE. DRIER WEATHER WEDNESDAY AFTERNOON BUT AN AFTERNOON THUNDERSTORM IS STILL POSSIBLE. DRIER WEATHER RETURNS THURSDAY AND FRIDAY. THE WIND WILL BE SOUTH TO SOUTHWEST 5 TO 15 MPH THROUGH TUESDAY NIGHT...SHIFTING TO WEST AT SIMILAR SPEEDS WEDNESDAY. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS WILL LIKELY BE EFFICIENT RAINMAKERS TODAY AGAIN TOMORROW THANKS TO HIGH PWATS (NEAR 2 INCHES) AND ELEVATED FREEZING LEVELS (14,000 FEET OR HIGHER). WE HAVE ALREADY HAD A FEW REPORTS OF OVER AN INCH PER HOUR WITH SOME STORMS TODAY. RAINFALL WITH THE STORMS THROUGH TOMORROW COULD CERTAINLY CAUSE PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. AT THIS POINT...ANY FLASH FLOODING THROUGH THE EVENING LOOKS TOO LOCALIZED TO HOIST ANY FLASH FLOOD WATCHES. FOR THEM MOST PART RIVERS AND STREAMS SHOULD NOT BE TOO ADVERSELY AFFECT BY ANY HEAVY RAINFALLS...UNLESS A CORE DUMPS RIGHT OVER A CRITICAL WATERSHED. TUESDAY NIGHT HOWEVER...THERE COULD BE TRAINING OF THUNDERSTORMS WHICH COULD LEAD TO SOME FLASH FLOODING...ESPECIALLY IF WE GET HEAVY RAINFALL TONIGHT (SATURATING THE SOILS). WE WILL HAVE TO MONITOR. WILL CONTINUE TO MENTION IN OUR HAZARDOUS WEATHER OUTLOOK (HWO). DRIER WEATHER LOOKS TO RETURN LATER WEDNESDAY AND ESPECIALLY THURSDAY INTO FRIDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...IAA FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 7, 3:13 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 313 PM EDT MON JUL 7 2014 NYZ032-033-038>043-047>054-058>061-063>066-082>084-081100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 313 PM EDT MON JUL 7 2014 ...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH 10 PM THIS EVENING. CTZ001-013-MAZ001-025-VTZ013>015-081100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 313 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 7, 6:10 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
610 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG 1 WNW BARNERVILLE 42.69N 74.44W
07/07/2014 SCHOHARIE NY 911 CALL CENTER
TREE DOWN
&&
CORRECTED EVENT TIME
EVENT NUMBER ALY1400298
OKEEFELocal storm report, Jul 7, 6:11 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
611 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG CARLISLE 42.76N 74.45W
07/07/2014 SCHOHARIE NY 911 CALL CENTER
TREE DOWN
&&
CORRECTED EVENT TIME
EVENT NUMBER ALY1400299
OKEEFESpecial weather statement, Jul 7, 6:36 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 636 PM EDT MON JUL 7 2014 NYZ084-VTZ013-072300- BENNINGTON VT-SOUTHERN WASHINGTON NY- 636 PM EDT MON JUL 7 2014 ...A STRONG THUNDERSTORM IN BENNINGTON COUNTY IN SOUTHERN VERMONT... WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR GREENWICH...OR ABOUT 6 MILES WEST OF SALEM...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... SALEM BY 645 PM EDT MANCHESTER AND 6 MILES WEST OF MANCHESTER CENTER BY 700 PM EDT LAT...LON 4325 7299 4309 7303 4306 7356 4323 7357 TIME...MOT...LOC 2236Z 268DEG 29KT 4315 7343 LFM/BJF
Special weather statement, Jul 7, 6:38 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
638 PM EDT MON JUL 7 2014
MAZ001-025-NYZ053-054-059>061-072330-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN GREENE NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-
638 PM EDT MON JUL 7 2014
...A STRONG THUNDERSTORMS IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND BRIEF VERY HEAVY RAIN. THESE STORMS WERE LOCATED
NEAR NEW BALTIMORE...OR ABOUT 10 MILES SOUTHWEST OF NASSAU...AND
MOVING EAST AT 40 MPH.
THE THUNDERSTORMS WILL BE NEAR...
VALATIE BY 645 PM EDT
NASSAU AND 7 MILES NORTH OF CHATHAM BY 650 PM EDT
NEW LEBANON AND 6 MILES SOUTH OF STEPHENTOWN BY 705 PM EDT
6 MILES SOUTH OF HANCOCK BY 715 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4263 7314 4220 7345 4228 7381 4235 7396
4266 7349
TIME...MOT...LOC 2238Z 270DEG 33KT 4246 7375
IRL/IAALocal storm report, Jul 7, 6:41 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
641 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 1 S AQUEDUCT 42.84N 73.89W
07/07/2014 SCHENECTADY NY 911 CALL CENTER
TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1400301
OKEEFESpecial weather statement, Jul 7, 6:55 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
655 PM EDT MON JUL 7 2014
NYZ064>066-072345-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
655 PM EDT MON JUL 7 2014
...A STRONG THUNDERSTORM IN
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
PLATTEKILL...OR ABOUT 6 MILES NORTHWEST OF NEWBURGH...AND MOVING EAST
AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
MARLBORO...6 MILES NORTH OF BEACON AND 9 MILES SOUTH OF HIGHLAND BY
700 PM EDT
WAPPINGERS FALLS...FISHKILL AND 7 MILES SOUTH OF POUGHKEEPSIE BY 705
PM EDT
MYERS CORNER AND RED OAKS MILL BY 710 PM EDT
HOPEWELL JUNCTION BY 715 PM EDT
PAWLING BY 730 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4145 7400 4152 7401 4158 7396 4158 7405
4160 7407 4161 7412 4158 7412 4159 7419
4169 7420 4182 7362 4152 7359 4149 7392
4144 7399
TIME...MOT...LOC 2255Z 265DEG 34KT 4159 7404
IRL/IAAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:48 PM EDT | Special Weather Statement | ALY | Rensselaer | 42 min |
| Jul 7, 4:20 PM EDT | Special Weather Statement | ALY | Columbia | 25 min |
| Jul 7, 5:19 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Schenectady, Schoharie | 41 min |
| Jul 7, 5:58 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Montgomery, Rensselaer, Saratoga and 2 more | 47 min |
| Jul 7, 6:38 PM EDT | Special Weather Statement | ALY | Columbia | 52 min |
| Jul 7, 6:40 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 50 min |
| Jul 7, 6:43 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 62 min |
| Jul 7, 6:55 PM EDT | Special Weather Statement | ALY | Dutchess | 50 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.